Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Vision changes from morphine pump
Karen400 posted:
I had a morphine pump implanted 3 months ago and have had drastic vision changes ever since. Would like to know if anyone else has experienced this problem. My pain mgt. doctor says he has never heard this complaint but my opthamologist says that is what is causing it.
ctbeth responded:
Hello Karen400,

Did your ophthalmologist give you any guidance?

If your pain management MD has not heard of this, which is pretty odd that he/ she has not, your opthamologist perhaps can consult with the pain management and figure out what to do next for you.

I don't have am implanted pump, so I hope that someone who has will also reply to you.

Please be pro-active for your health!

Best wishes,

77grace responded:
HI Karen400,
I have had a Big change i my vison too,but not from the pump.or Moriphine,But ,I guesss the increase of Metadone!I Actually I am on quitte a few meds for pain and Muscel spasam!
I just thogut I would let you know that I understand the frustration!
I hope you find an answer!
Take care,77grace
yolann responded:
HI Karen,
I just had a morfine pump implantend in the Netherlands ( I live there) and am after six weeks still on bedrest because of fluid leakage. One of the things you can get from fluid leakage is problems with vision. I have had this before for a very long time after puncture of the dura. I actually never new for sure but now I have it for the third time. I of course do not know if it is simualair with you. I have problems example with looking at the mirror it seems like my eyes are not working well togehter. it varies from day to day. Do you have dizzieness or ringing of the ears? I have read about vison problems becuase of this leakage.
Good luck. Hope I have been of some help. I hope that it will resolve soon.
yolann responded:
Just a note. I mean by fluor leakage, leakage of spinal fluid that can leak from were the cather is put in. The pressure drops inside of the duralsak.
ctbeth replied to yolann's response:
Hello Yolann,

What a nasty adverse effect you're coping with right now.

Are you experiencing the headache that many have with neuro-spinal fluid leak?

I'm assuming that you're being closely monitored by your surgeon.

Please assure me that this is so; I worry about everyone on the site, LOL.

Really~ I do <3
yolann replied to ctbeth's response:
Yep real bad when I get up and walk around. Have had a bloodpatch the last time which went wrong. Closing the leak arond the catheter is more complicated so we decided to wait till it closes. I am known with this problem and are well moniterd so don't worry. I can walk around for about 5- to 10 min witch has improved a little bit. Sometimes people can keep this problem for a long time. At the beginning it is obvious later on I never thought my sight problems and headackes had anything to do with the fluid leakage because they were not directly there when getting up and walking around.
Thanks for yur concern!
Karen400 replied to yolann's response:
I'm sorry u r having so many problems...hope things get better for u very soon. The only person telling me my blurry vision is from the morphine pump is my opthamologist ...both my pain mgt. dr. and Medtronic say there has never been a complaint about blurry vision. I finally got a new prescription this past week and new glasses; however the problem is still occurring more often than not. I guess I will learn to live with it.

Thank you to everyone who tried to help and hope and prayers for better health for all...Karen

Featuring Experts

Peter Abaci, MD , is certified in anesthesia and pain management by the American Board of Anesthesiology. Dr. Abaci received his undergraduate educat...More

Helpful Tips

Get honest with your Doctor
P Pain clinics think of you as a way to make a living. Find a doctor who is willing to help you or send you to someone who will. More
Was this Helpful?
1 of 4 found this helpful

Helpful Resources

Be the first to post a Resource!

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.